Alert archive / North Dakota / Wind Advisories in 2015

Wind Advisory 1, NWS Bismarck, ND

January 16, 201529 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jan 16, 2015, 1:33 PM MST for 29 counties in North Dakota. It took effect at Jan 16, 2015, 11:00 PM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2015, 1:33 PM MST (20:33 UTC)
In effect from
Jan 16, 2015, 11:00 PM MST
Expired
Jan 17, 2015, 11:20 AM MST
In force
12 hr
Issued by
NWS Bismarck, ND
All 29 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 53 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2015-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2015-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WWUS73 KBIS 162033
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
233 PM CST FRI JAN 16 2015

...GUSTY WINDS OVER WESTERN AND CENTRAL NORTH DAKOTA ON SATURDAY...

.WEST TO NORTHWEST WINDS WITH GUSTS TO 45 MPH WILL DEVELOP LATE
TONIGHT OVER FAR SOUTHWEST NORTH DAKOTA...AND WILL SPREAD
THROUGHOUT MUCH OF WESTERN AND CENTRAL NORTH DAKOTA SATURDAY
MORNING. THE WINDS WILL SUBSIDE BY LATE SATURDAY AFTERNOON.
THESE WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
VEHICLES...AND MAKE WORKING ON ELEVATED SURFACES HAZARDOUS.

NDZ031>033-040-041-043-044-170445-
/O.NEW.KBIS.WI.Y.0001.150117T0600Z-150117T2300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
133 PM MST FRI JAN 16 2015

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM MST
SATURDAY. 

* TIMING...LATE TONIGHT THROUGH SATURDAY AFTERNOON

* WINDS...GUSTS TO 45 MPH

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ002>005-010>013-018>023-025-034>037-042-045>048-050-051-170445-
/O.NEW.KBIS.WI.Y.0001.150117T1200Z-150117T2300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
233 PM CST FRI JAN 16 2015 /133 PM MST FRI JAN 16 2015/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 5 PM CST
/4 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 5 PM
CST /4 PM MST/ SATURDAY. 

* TIMING...EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON

* WINDS...GUSTS TO 45 MPH

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JJS
6 follow-up statements
232 
WWUS73 KBIS 162350
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
550 PM CST FRI JAN 16 2015

...STRONG WINDS OVER WESTERN AND CENTRAL NORTH DAKOTA ON
SATURDAY...

.WEST WINDS TURNING NORTHWEST WITH GUSTS TO 45 MPH WILL DEVELOP
LATE TONIGHT OVER FAR SOUTHWEST NORTH DAKOTA...SPREADING THROUGHOUT
MUCH OF WESTERN AND CENTRAL NORTH DAKOTA BY SATURDAY MORNING. WINDS
WILL SUBSIDE BY LATE SATURDAY AFTERNOON. THESE WINDS WILL MAKE
DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...AND MAKE WORKING ON
ELEVATED SURFACES HAZARDOUS.

NDZ031>033-040-041-043-044-170800-
/O.CON.KBIS.WI.Y.0001.150117T0600Z-150117T2300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
450 PM MST FRI JAN 16 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
4 PM MST SATURDAY...

* TIMING...LATE TONIGHT THROUGH SATURDAY AFTERNOON.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ002>005-010>013-018>023-025-034>037-042-045>048-050-051-170800-
/O.CON.KBIS.WI.Y.0001.150117T1200Z-150117T2300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
550 PM CST FRI JAN 16 2015 /450 PM MST FRI JAN 16 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
5 PM CST /4 PM MST/ SATURDAY...

* TIMING...EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
530 
WWUS73 KBIS 170255
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
855 PM CST FRI JAN 16 2015

...STRONG WINDS OVER WESTERN AND CENTRAL NORTH DAKOTA ON
SATURDAY...

.STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO 45 MPH WILL DEVELOP
LATE TONIGHT OVER FAR SOUTHWEST NORTH DAKOTA...SPREADING
THROUGHOUT MUCH OF WESTERN AND CENTRAL NORTH DAKOTA BY SATURDAY
MORNING. WINDS WILL SUBSIDE BY LATE SATURDAY AFTERNOON. THESE
WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...AND
MAKE WORKING ON ELEVATED SURFACES HAZARDOUS.

NDZ031>033-040-041-043-044-171100-
/O.CON.KBIS.WI.Y.0001.150117T0600Z-150117T2300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
755 PM MST FRI JAN 16 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
4 PM MST SATURDAY...

* TIMING...LATE TONIGHT THROUGH SATURDAY AFTERNOON.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ002>005-010>013-018>023-025-034>037-042-045>048-050-051-171100-
/O.CON.KBIS.WI.Y.0001.150117T1200Z-150117T2300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
855 PM CST FRI JAN 16 2015 /755 PM MST FRI JAN 16 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
5 PM CST /4 PM MST/ SATURDAY...

* TIMING...EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
831 
WWUS73 KBIS 170636
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1236 AM CST SAT JAN 17 2015

...STRONG WINDS OVER WESTERN AND CENTRAL NORTH DAKOTA ON
SATURDAY...

.STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO 45 MPH EARLY THIS
MORNING OVER FAR SOUTHWEST NORTH DAKOTA...WILL SPREAD THROUGHOUT
MUCH OF WESTERN AND CENTRAL NORTH DAKOTA BEFORE DAYBREAK SATURDAY
MORNING. WINDS WILL SUBSIDE BY LATE SATURDAY AFTERNOON. THESE
WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...AND
MAKE WORKING ON ELEVATED SURFACES HAZARDOUS.

NDZ031>033-040-041-043-044-171445-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-150117T2300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
1136 PM MST FRI JAN 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST SATURDAY...

* TIMING...THROUGH THIS SATURDAY AFTERNOON.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ002>005-010>013-018>023-025-034>037-042-045>048-050-051-171445-
/O.CON.KBIS.WI.Y.0001.150117T1200Z-150117T2300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1236 AM CST SAT JAN 17 2015 /1136 PM MST FRI JAN 16 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ THIS
MORNING TO 5 PM CST /4 PM MST/ THIS AFTERNOON...

* TIMING...EARLY THIS SATURDAY MORNING THROUGH SATURDAY AFTERNOON.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JV
480 
WWUS73 KBIS 170902
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
302 AM CST SAT JAN 17 2015

...STRONG WINDS OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY...

.STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO 45 MPH EARLY THIS
MORNING OVER SOUTHWEST NORTH DAKOTA...WILL SPREAD THROUGHOUT CENTRAL
NORTH DAKOTA BEFORE DAYBREAK THIS MORNING. WINDS WILL SUBSIDE BY
LATE THIS AFTERNOON. THESE WINDS WILL MAKE DRIVING DIFFICULT FOR
HIGH PROFILE VEHICLES...AND MAKE WORKING ON ELEVATED SURFACES
HAZARDOUS.

NDZ002>005-010>013-018>023-025-034>037-042-045>048-050-051-171900-
/O.EXT.KBIS.WI.Y.0001.150117T0902Z-150117T2300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
302 AM CST SAT JAN 17 2015 /202 AM MST SAT JAN 17 2015/

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS
AFTERNOON...

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ031>033-040-041-043-044-171900-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-150117T2300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
202 AM MST SAT JAN 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JV
653 
WWUS73 KBIS 171451
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
851 AM CST SAT JAN 17 2015

...VERY WINDY OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY...

.WEST TO NORTHWEST WINDS WITH GUSTS TO 45 MPH WILL CONTINUE OVER
MUCH OF WESTERN AND CENTRAL NORTH DAKOTA INTO EARLY THIS
AFTERNOON BEFORE SUBSIDING BY LATE THIS AFTERNOON. THE WINDS
WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...AND MAKE
WORKING ON ELEVATED SURFACES HAZARDOUS.

NDZ031>033-040-041-043-044-172300-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-150117T2300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
751 AM MST SAT JAN 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ002>005-010>013-018>023-025-034>037-042-045>048-050-051-172300-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-150117T2300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
851 AM CST SAT JAN 17 2015 /751 AM MST SAT JAN 17 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS
AFTERNOON...

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
JJS
388 
WWUS73 KBIS 171820
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1220 PM CST SAT JAN 17 2015

...WIND ADVISORY HAS BEEN CANCELLED...

.GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH
THROUGH THIS AFTERNOON INTO EARLY THIS EVENING.

NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-171930-
/O.CAN.KBIS.WI.Y.0001.000000T0000Z-150117T2300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1220 PM CST SAT JAN 17 2015 /1120 AM MST SAT JAN 17 2015/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO SLOWLY DIMINISH
THROUGH THIS AFTERNOON INTO EARLY THIS EVENING.

$$

JJS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 16, 11:33 AM MST, 2 hours earlier.

Area forecast discussion, Jan 16, 11:33 AM MST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1233 PM CST FRI JAN 16 2015

.UPDATE...
ISSUED AT 1224 PM CST FRI JAN 16 2015

MAIN CONCERN WITH EARLY AFTERNOON UPDATE WAS THE RELUCTANCE OF THE
LOW CLOUDS AND FOG TO DISSIPATE ACROSS THE AREA. LATEST HRRR
GUIDANCE SEEMS TO HAVE THE BEST GRASP ON THE SITUATION...AND
CONTINUES A VERY SLOW EROSION ON THE WEST SIDE OF THE CLOUD/FOG
AREA THROUGH THE AFTERNOON INTO EARLY EVENING. HAVE REFLECTED THIS
IN THE UPDATE AND HAVE ALSO ADJUSTED TEMPERATURES TO COOL TEMPS
DOWN QUITE A BIT UNDER THE CLOUD COVER.

UPDATE ISSUED AT 831 AM CST FRI JAN 16 2015

FOG/LOW CLOUDS REMAIN PARKED OVER CENTRAL INTO PARTS OF WESTERN
NORTH DAKOTA THIS MORNING. LATEST GUIDANCE TRIES TO RETRACT THIS LATER
THIS MORNING INTO THE AFTERNOON...THOUGH STILL SOME QUESTION ON HOW MUCH
THIS ERODES. HIGH TEMPERATURE FORECAST REMAINS TRICKY AS THE
POSITION OF THE CLOUD COVER WILL HAVE A GREAT INFLUENCE ON IT. FOR
MORNING UPDATE HAVE INCREASED FOG COVERAGE A BIT...PARTICULARLY ON
THE LEADING EDGE WHERE A BROAD AREA OF REDUCED VISIBILITIES ARE
BEING REPORTED.

UPDATE ISSUED AT 639 AM CST FRI JAN 16 2015

CLOUDS AND AREAS OF FOG CLOSELY FOLLOWS THE LATEST HRRR LOW CLOUD
FRACTION FORECAST. THIS MODEL ERODES THE CLOUDS SLOWLY FROM THE
WEST IN WARM ADVECTION BY NOON. WILL MAINTAIN THE FOG AND FREEZING
DRIZZLE FORECAST AS HAVE HAD SEVERAL REPORTS EARLIER ACROSS THE
NORTH CENTRAL AS THE CLOUDS WEE MOVING IN. BELIEVE ITS SOMEWHAT
PATCHY BUT APPEARS REASONABLE.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY AFTERNOON)
ISSUED AT 422 AM CST FRI JAN 16 2015

MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD WILL BE LOW
CLOUDS...AND POSSIBLE FLURRIES AND FREEZING DRIZZLE TODAY OVER MUCH
OF CENTRAL AND PARTS OF NORTHWESTERN NORTH DAKOTA. THE FOCUS THEN
SHIFTS TO TONIGHT AND SATURDAY AS A LOW PRESSURE SYSTEM BRINGS
A CHANCE OF PRECIPITATION FRIDAY NIGHT INTO SATURDAY MORNING AND
STRONG WINDS LATE FRIDAY NIGHT AND SATURDAY.

CURRENTLY...SATELLITE INDICATES IFR STRATUS ALONG AND EAST OF A LINE
FROM CROSBY TO TIOGA...TO HAZEN AND BISMARCK...TO NEAR WISHEK.
LATEST HRRR/RAP CONTINUE TO SHOW THIS BAND SLOWING ITS PROGRESSION
SOUTHWESTWARD...AND GRADUALLY RETREATING EASTWARD DURING THE DAY.
THIS OCCURS AS WARM ADVECTION TAKES HOLD FROM THE WEST AHEAD OF THE
LOW PRESSURE SYSTEM. NO HIGHER CLOUDS ABOVE THE LOW STRATUS...AND
THIS AREA REMAINS UNDER THREAT OF FREEZING DRIZZLE ALONG WITH THE
FOG. WILL KEEP A MENTION OF PATCHY FREEZING DRIZZLE THIS
MORNING...GRADUALLY ENDING FROM WEST TO EAST.

WARM ADVECTION AND PARTLY CLOUDY SKIES WEST WITH HIGHS IN THE MID
30S TO MID 40S. HOWEVER...EXPECT STRATUS CLOUDS TO BE SLOW TO
RETREAT IN THE TURTLE MOUNTAINS AND JAMES RIVER VALLEY - WITH HIGHS
TODAY ONLY REACHING INTO THE 20S.

FRIDAY NIGHT AND SATURDAY AN UPPER LEVEL SHORTWAVE WITH AN
ASSOCIATED SURFACE LOW AND FRONT TRAVERSES THE NORTHERN PLAINS AND
SOUTHERN PRAIRIE PROVINCES OF CANADA. THE MAIN SHORTWAVE IMPULSE
TRACKS SOUTHEAST ACROSS THE STATE TONIGHT AND INDUCES A SECONDARY
SURFACE LOW THAT TRACKS RIGHT ALONG THE INTERNATIONAL BORDER. HAVE
INCREASED POPS ALONG THE BORDER AS WELL AS ACROSS SOUTHERN NORTH
DAKOTA. PRECIPITATION IS EXPECTED TO BE RAIN FRIDAY AND FRIDAY
EVENING...THEN TRANSITION TO SNOW LATE FRIDAY NIGHT WITH THE PASSAGE
OF THE COLD FRONT. THUS MAIN PRECIPITATION WILL BE RAIN AND/OR SNOW.
WE COULD SEE A PERIOD OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE
OVER THE NORTH CENTRAL AND INTO THE JAMES VALLEY SATURDAY MORNING AS
THE ATMOSPHERE DRIES THROUGH THE SNOW GROWTH ZONE.

THE OTHER HAZARD LATE FRIDAY NIGHT AND SATURDAY WILL BE STRONG
WINDS. THE STRONGEST BURST OF WINDS LOOKS TO BE LATE FRIDAY NIGHT
INTO SATURDAY MORNING WEST...AND DURING THE DAY CENTRAL. CONFIDENCE
IS LOW REGARDING THE STRENGTH/SPEED OF THE WINDS AS WELL AS THE
DURATION OF THE STRONGEST WINDS. THE INITIAL PUSH OF NORTHWEST WINDS
SHOULD BE FRIDAY NIGHT IN THE WEST AND SATURDAY IN CENTRAL NORTH
DAKOTA...LINING UP WELL WITH THE TIGHTEST SURFACE PRESSURE GRADIENT.
THEN WARM ADVECTION FOLLOWS IN THE WEST BY NOON SATURDAY AND BY LATE
AFTERNOON IN CENTRAL NORTH DAKOTA. THE BUFKIT SOUNDINGS SUGGEST
ADIABATIC LAPSE RATES WITH THE COLD ADVECTION...BUT MOMENTUM NOT
REACHING THE GROUND WHILE WARM ADVECTION TAKES PLACE. THINK WE MAY
SEE WIND ADVISORY STRENGTH WINDS AT SOME POINT IN MOST OF THE
FORECAST AREA...BUT NOT FOR A LONG PERIOD OF TIME. A WIND ADVISORY
MAY BE NEEDED FOR WESTERN AND CENTRAL NORTH DAKOTA...BUT CONFIDENCE
NOT HIGH ENOUGH YET TO ISSUE THAT HEADLINE THIS FORECAST PACKAGE.

A SPECIAL WEATHER STATEMENT WAS ISSUED THURSDAY AFTERNOON FOR THIS
SYSTEM...AND WILL CONTINUE WITH ANOTHER ISSUANCE THIS MORNING...AS
WELL AS IN THE HAZARDOUS WEATHER OUTLOOK.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 422 AM CST FRI JAN 16 2015

A GENERALLY PROGRESSIVE FLOW PATTERN BEGINS THE EXTENDED THROUGH
MONDAY. FOR SUNDAY AND MONDAY THE GFS/ECMWF MODELS CONTINUE MID
LEVEL PACIFIC FLOW BRINGING MILD AND DRY AIR INTO THE NORTHERN
PLAINS. AFTER THIS A BUILDING RIDGE OFF THE WEST COAST RESULTS IN
A DOWNSTREAM H500 TROUGH OVER THE NORTHERN PLAINS THAT WILL BEGIN
A COOLING TREND BACK TO NEAR NORMAL TEMPERATURES BY WEDNESDAY AND
THURSDAY. SOME SPOTTY LIGHT PRECIPITATION WILL BE THE RULE AS COOL
CYCLONIC FLOW ALOFT WILL SUPPORT SOME SMALL CHANCES FOR SNOW
DURING THIS PERIOD. HOWEVER THE FLOW CONTINUES OFF THE PACIFIC
WITH NO REAL POOL OF ARCTIC AIR FORMING IN CANADA THAT CAN BE
TAPPED FOR COLD AIR OUTBREAKS. PERHAPS LATER THIS MONTH THIS WILL
BE POSSIBLE AS THE 8 TO 14 DAY NOW IS TRENDING BELOW NORMAL. FOR
THIS FORECAST PERIOD THERE IS LITTLE POTENTIAL FOR WINTER STORMS
ON THE HORIZON.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1224 PM CST FRI JAN 16 2015

LIFR CEILINGS AND VISIBILITY IN FOG AND STRATUS WILL CONTINUE TO
IMPACT KMOT...KBIS...AND KJMS  THROUGH MUCH OF TODAY. CEILINGS AT
KMOT WILL FLUCTUATE BETWEEN VFR/MVFR AFT 23Z. KBIS TRANSITIONS TO
VFR/MVFR AFT 21Z WITH IFR CONDITIONS RETURNING AFT 09Z/17. KJMS
BRIEFLY MOVES INTO VFR CEILINGS AFT 06Z/17 BEFORE RETURNING TO
IFR CONDITIONS AROUND 10Z/17. VFR/MVFR CONDITIONS EXPECTED AT KISN
AND KDIK. TONIGHT WINDS BECOMING WEST AND INCREASING TO 20-30 KNOTS
AT KISN/KDIK AFT 03Z WITH LIGHT RAIN OR SNOW EXPECTED AT
KMOT...KDIK...AND KJMS AFT 02Z/17.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JJS
SHORT TERM...JV
LONG TERM...WAA
AVIATION...ZH
Hazardous weather outlook, Jan 16, 3:41 AM MST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
441 AM CST FRI JAN 16 2015

NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-171045-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
441 AM CST FRI JAN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

FOG WITH PATCHY LIGHT FREEZING DRIZZLE THIS MORNING. ROADS MAY
BECOME SLICK IN SPOTS.

BECOMING WINDY LATE TONIGHT...WITH A CHANCE OF LIGHT RAIN AND
LIGHT SNOW. ROADS MAY BE SLIPPERY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG WINDS ARE FORECAST FOR SATURDAY. WINDS GUSTING TO 45 MPH ARE
POSSIBLE.

THERE IS A CHANCE OF SNOW SUNDAY NIGHT NORTH CENTRAL. AROUND AN
INCH IS POSSIBLE ALONG THE TURTLE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-009-017-018-031>033-040>045-171045-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
441 AM CST FRI JAN 16 2015 /341 AM MST FRI JAN 16 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

BECOMING WINDY LATE TONIGHT...WITH A CHANCE OF LIGHT RAIN AND
LIGHT SNOW. ROADS MAY BE SLIPPERY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG WINDS ARE FORECAST FOR SATURDAY. WINDS GUSTING TO 45 MPH ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

JV/WAA

Nearby

Wind Advisories in North Dakota, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.